MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6308850006P
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 11/26/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No radiographs were provided to confirm event.No product was returned.No information was given on instrumentation involved.Patient noted to be a very thin female.No notification of failure related to any nuvasive devices were noted.Labeling review: potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves; pulmonary emboli; loss of sensory and/or motor function; impotence; and permanent pain and/or deformity.Rarely, some complications may be fatal.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).Loss of fixation.Nonunion or delayed union.Fracture of the vertebra.Neurological, vascular or visceral injury.Metal sensitivity or allergic reaction to a foreign body.Infection.Decrease in bone density due to stress shielding.Pain, discomfort or abnormal sensations due to the presence of the device.Nerve damage due to surgical trauma.Bursitis.Dural leak.Paralysis.Death.Still in-situ.
 
Event or Problem Description
On (b)(6) 2015 a female patient underwent a xlif procedure on the right side with no problems or issues noted at time of surgery.Post-operatively the patient complained of abdominal discomfort for which a laparotomy was performed.During the procedure a 5mm hole was discovered in the ascending colon which was cleansed and sutured.Patient condition improved.No additional patient injury reported.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5345741
Report Number2031966-2015-00088
Device Sequence Number10845799
Product Code MAX
UDI-Device Identifier00887517305473
UDI-Public00887517305473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Report Date (Section B) 01/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number6308850006P
Device Lot NumberQT44758B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;